Alert archive / Alaska / Small Craft Advisories in 2009
Small Craft Advisory 288, NWS Anchorage, AK
NWS Anchorage, AK issued this small craft advisory at Apr 1, 2009, 4:00 AM AKDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 4:00 AM AKDT (12:00 UTC)
- Expired
- Apr 2, 2009, 4:00 AM AKDT
- In force
- 24 hr
- Issued by
- NWS Anchorage, AK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 3:00 PM AKDT, 13 hours earlier.
Area forecast discussion, Mar 31, 3:00 PM AKDT, 13 hours before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 300 PM AKDT TUE MAR 31 2009 .ANALYSIS AND UPPER LEVELS... A 995 MB LOW SOUTH OF KODIAK ISLAND WILL MOVE ACROSS THE SOUTHERN GULF THROUGH WEDNESDAY. ANOTHER 994 MB LOW EVIDENT ON SATELLITE IMAGERY IS NORTHEAST OF SHEMYA...MOVING TO THE NORTHEAST. PROGRESSIVE HIGH PRESSURE IS SANDWICHED BETWEEN THESE TWO LOWS. IN THE UPPER LEVELS...A BROAD TROUGH CENTERED OVER THE WESTERN BERING SEA IS SLOWLY LIFTING NORTHEASTWARD...ALLOWING FLOW TO BECOME INCREASINGLY ZONAL ACROSS THE AREA OF RESPONSIBILITY. .MODEL DISCUSSION... THE GFS IS THE PREFERRED MODEL SOLUTION FOR THE AFTERNOON PACKAGE DUE TO GOOD CONSISTENCY AND INITIALIZATION. MODELS ARE HAVING PROBLEMS RESOLVING THE POSITION AND INTENSITY OF INDIVIDUAL LOW CENTERS MOVING FROM THE NORTH PACIFIC INTO THE GULF OF ALASKA. OVERALL CONSENSUS ON THE LARGE SCALE PATTERN IS SATISFACTORY THROUGH 12Z FRIDAY. .SHORT TERM FORECAST... .SOUTHCENTRAL... FAIR WEATHER WILL BE SETTING UP ACROSS MOST OF SOUTHCENTRAL OVER THE NEXT COUPLE OF DAYS AS TRANSITORY RIDGING MOVES THROUGH THE REGION. THE CHANCE FOR SNOW SHOWERS WILL REMAIN ON WEDNESDAY IN RESPONSE TO SHORTWAVE IMPULSES PUSHING ACROSS THE AREA...BUT MANY AREAS WILL REMAIN DRY. THE SUSITNA VALLEY AND COPPER RIVER BASIN WILL SEE THE MOST WIDESPREAD SNOW...ALBEIT STILL SCATTERED IN NATURE. RAIN AND SNOW WILL BE MOVING INTO KODIAK THURSDAY AS THE LOW SOUTH OF THE ALEUTIANS MOVES INTO THE GULF. .SOUTHWEST... GENERALLY BENIGN WEATHER ACROSS THE REGION IN THE SHORT TERM. THE BERING SEA LOW WILL SPREAD SNOW SHOWERS ACROSS THE KUSKOKWIM DELTA AND WESTERN CAPES OF BRISTOL BAY ON WEDNESDAY. THE NEXT NORTH PACIFIC LOW MOVING INTO THE GULF WILL SPREAD PRECIPITATION ACROSS THE AKPEN AND BRISTOL BAY ON THURSDAY. WARM AIR ASSOCIATED WITH THIS SYSTEM WILL LEAD TO A RAIN SNOW MIX ACROSS THE AKPEN...REMAINING SNOW FOR BRISTOL BAY. .BERING SEA AND ALEUTIANS... SCATTERED SNOW SHOWERS WILL PERSIST OVER THE WESTERN ALEUTIANS THROUGH THURSDAY. WIDESPREAD SNOW WILL OCCUR OVER THE PRIBILOFS TONIGHT INTO TOMORROW MORNING AS THE LOW IN THE BERING MOVES NORTHEAST. AN APPROACHING NORTH PACIFIC LOW WILL SPREAD RAIN AND SNOW ACROSS THE CENTRAL AND EASTERN ISLANDS WEDNESDAY AND THURSDAY. AS THIS LOW MOVES INTO THE GULF...COLD AIR ADVECTION WILL TURN PRECIPITATION BACK TO ALL SNOW. .LONG TERM FORECAST... PROGRESSIVE FLOW LOOKS TO REMAIN ZONAL ACROSS SOUTHCENTRAL AND SOUTHWEST ALASKA THROUGH THE EXTENDED. THEREFORE EXPECT PERIODS OF UNSETTLED WEATHER AS LOWS MOVE FROM THE NORTH PACIFIC ACROSS THE ALEUTIAN CHAIN...EVENTUALLY IMPACTING THE MAINLAND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALE...132 170 172 175 FIRE WEATHER...NONE NRH MAR 09
In the hours before
Special weather statement, Apr 1, 1:35 AM AKDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 135 AM AKDT WED APR 1 2009 AKZ145-012000- ...TRACE AMOUNTS OF ASHFALL OVER THE NORTHEAST PORTIONS OF PRINCE WILLIAM SOUND IN THE VICINITY OF VALDEZ AND THE SOUTHERN PORTIONS OF THE COPPER RIVER BASIN ALONG THE CHUGACH MOUNTAINS... THERE ARE TRACE AMOUNTS OF ASH FROM THE REDOUBT ERUPTION TUESDAY AFTERNOON NOW FALLING IN THE VICINITY OF VALDEZ AND MAY FALL THROUGH PORTIONS OF THE SOUTHERN COPPER RIVER BASIN ALONG THE CHUGACH MOUNTAINS THROUGH EARLY THIS MORNING. AVOID EXCESSIVE EXPOSURE TO ASH...ESPECIALLY THOSE WITH RESPIRATORY SENSITIVITIES. PROTECT CRITICAL ELECTRONICS AND OTHER EQUIPMENT FROM CONTAMINATION. THIS STATEMENT WILL ONLY BE UPDATED IF CONDITIONS CHANGE.
Special weather statement, Apr 1, 1:35 AM AKDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMISSION NATIONAL WEATHER SERVICE ANCHORAGE AK 135 AM AKDT WED APR 1 2009 AKZ131-141-011330- ...TRACE AMOUNTS OF ASHFALL OVER THE NORTHEAST PORTIONS OF PRINCE WILLIAM SOUND IN THE VICINITY OF VALDEZ AND THE SOUTHERN PORTIONS OF THE COPPER RIVER BASIN ALONG THE CHUGACH MOUNTAINS... THERE ARE TRACE AMOUNTS OF ASH FROM THE REDOUBT ERUPTION TUESDAY AFTERNOON NOW FALLING IN THE VICINITY OF VALDEZ AND MAY FALL THROUGH PORTIONS OF THE SOUTHERN COPPER RIVER BASIN ALONG THE CHUGACH MOUNTAINS THROUGH EARLY THIS MORNING. AVOID EXCESSIVE EXPOSURE TO ASH...ESPECIALLY THOSE WITH RESPIRATORY SENSITIVITIES. PROTECT CRITICAL ELECTRONICS AND OTHER EQUIPMENT FROM CONTAMINATION. THIS STATEMENT WILL ONLY BE UPDATED IF CONDITIONS CHANGE.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:00 PM AKDT | Brisk Wind Advisory | AFC | 14 hr | |
| Mar 31, 4:00 PM AKDT | Gale Warning | AFC | 14 hr | |
| Mar 31, 4:00 PM AKDT | Gale Warning | AFC | 14 hr | |
| Mar 31, 4:00 PM AKDT | Small Craft Advisory | AFC | 14 hr | |
| Mar 31, 4:00 PM AKDT | Small Craft Advisory | AFC | 14 hr | |
| Mar 31, 4:00 PM AKDT | Small Craft Advisory | AFC | 14 hr | |
| Mar 31, 4:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 14 hr | |
| Mar 31, 5:30 PM AKDT | Brisk Wind Advisory | AFC | 7 days | |
| Mar 31, 5:30 PM AKDT | Gale Warning | AFC | 4 days | |
| Mar 31, 5:30 PM AKDT | Small Craft Advisory | AFC | 23 hr | |
| Apr 1, 4:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Apr 1, 4:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Apr 1, 4:00 AM AKDT | Small Craft Advisory | AFC | 3 days | |
| Apr 1, 4:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 3 days | |
| Apr 1, 4:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Apr 1, 9:20 AM AKDT | Gale Warning | AFC | 7 hr |
Nearby
Small Craft Advisories in Alaska, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.